Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Nov 23, 2013, 3:53 PM CST for Saint John the Baptist Parish, Louisiana. It took effect at Nov 23, 2013, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2013, 3:53 PM CST (21:53 UTC)
- In effect from
- Nov 23, 2013, 6:00 PM CST
- Expired
- Nov 24, 2013, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS74 KLIX 232153 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CST SAT NOV 23 2013 ...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN AND LAKE MAUREPAS... .COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS THIS EVENING THROUGH SUNDAY MORNING. LAZ058-060>062-240600- /O.NEW.KLIX.WI.Y.0007.131124T0000Z-131124T1500Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 353 PM CST SAT NOV 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. * TIMING...FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY MORNING * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * DURATION...DRIVING WILL BECOME DIFFICULT...ESPECIALLY ON EAST TO WEST ELEVATED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
2 follow-up statements
828 WWUS74 KLIX 240458 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1058 PM CST SAT NOV 23 2013 ...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN AND LAKE MAUREPAS... .COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS TONIGHT THROUGH SUNDAY MORNING. LAZ058-060>062-241300- /O.CON.KLIX.WI.Y.0007.000000T0000Z-131124T1500Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 1058 PM CST SAT NOV 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * TIMING...FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY MORNING * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * DURATION...DRIVING WILL BECOME DIFFICULT...ESPECIALLY ON EAST TO WEST ELEVATED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$
458 WWUS74 KLIX 241012 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CST SUN NOV 24 2013 ...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER PORTIONS OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN AND LAKE MAUREPAS... .COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS THROUGH MID MORNING TODAY. LAZ058-060>062-241500- /O.CON.KLIX.WI.Y.0007.000000T0000Z-131124T1500Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS 412 AM CST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH 9 AM THIS MORNING. * WIND...NORTHEAST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY ON ELEVATED ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. && $$ 22/TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 4:14 AM CST, 11 hours 39 minutes earlier.
Area forecast discussion, Nov 23, 4:14 AM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CST SAT NOV 23 2013
.SYNOPSIS...
COLD FRONT APPEARS TO HAVE CLEARED MOST OR ALL OF LAND AREAS IN
THE CWA...WITH THE POSSIBLE EXCEPTION OF EXTREME LOWER PLAQUEMINES
PARISH. COLDER AIR IS ONLY OOZING INTO THE AREA. OBSERVING SITES
ARE GENERALLY REPORTING TEMPERATURES IN THE 60S UNDER CLOUDY
SKIES. SEEING A FEW REPORTS OF DENSE FOG ALONG THE FAR SOUTHERN
COAST...BUT THESE OCCURRENCES SHOULD BE SHORT LIVED AS COLDER AIR
MOVES SOUTH. LITTLE IN THE WAY OF PRECIPITATION NOTED ON RADAR
PRESENTLY...BUT REGIONAL LOOK AND SURFACE OBS INDICATE LIGHT RAIN
FALLING DEEPER INTO THE COLD AIR MASS.
&&
.SHORT TERM...
TEMPERATURES ARE AT OR NEAR THEIR MAXIMA FOR THE CALENDAR DAY.
DAYTIME HIGHS WILL BE AT THE BEGINNING OF THE PERIOD. LITTLE
EXPECTED IN THE WAY OF SUNSHINE TODAY. ALTHOUGH PRECIPITATION
PROBABILITIES TODAY ARE GENERALLY IN THE LIKELY RANGE...ACTUAL
RAIN AMOUNTS ARE EXPECTED TO BE NEAR ONE TENTH OF AN INCH IN MOST
AREAS. ISOLATED PATCHES OF LIGHT RAIN WILL PROBABLY LINGER THROUGH
AT LEAST EARLY TO MID EVENING IN SOUTHWEST SECTIONS OF THE AREA.
WILL SEE ABOUT 18-24 HOURS WITH SOME SUNSHINE ON SUNDAY AND NO
PRECIPITATION BEFORE MOISTURE RETURNS TO THE AREA AHEAD OF
SOUTHWESTERN UPPER LOW SUNDAY NIGHT. STILL A BIT OF SPREAD ON
MODEL SOLUTIONS FOR MONDAY AND TUESDAY. GFS IS FURTHEST SOUTH AND
EAST WITH NAM/ECMWF SOLUTIONS ALMOST ON TOP OF EACH OTHER AT 84
HOURS. A NON-GFS SOLUTION HAS BEEN THE FAVORED SOLUTION AND WILL
TREND FORECAST IN THIS DIRECTION. THIS WOULD TRACK SURFACE LOW
ACROSS LOWER PLAQUEMINES PARISH TUESDAY MORNING. THIS GIVES
CATEGORICAL POPS TO THE AREA MONDAY AFTERNOON INTO TUESDAY
MORNING. SOME POTENTIAL FOR STRONG THUNDERSTORMS ALONG AND SOUTH
OF THE LOW TRACK...BUT WITH CURRENT FORECAST TRACK...THIS WOULD BE
MAINLY A MARINE ISSUE. PRECIPITATION WILL BE SLOW TO END AS LIGHT
PRECIPITATION ANTICIPATED EVEN AFTER SURFACE LOW PASSAGE...AS
UPPER LOW IS LIKELY TO TRACK ACROSS THE FORECAST AREA.
TEMPERATURE FORECAST IS A BIT DIFFICULT IN THE SHORT TERM. AS
MENTIONED IN THE SYNOPSIS...DAYTIME HIGHS ARE LIKELY TO BE AT THE
BEGINNING OF THE PERIOD TODAY. OVERNIGHT LOW GUIDANCE IS SOMEWHAT
PUZZLING...ESPECIALLY HERE LOCALLY. PREVIOUS FORECAST HAD
OVERNIGHT LOWS WELL DOWN INTO THE 30S...EVEN IN EASTERN SECTIONS.
GUIDANCE FOR EASTERN SECTIONS FROM 00Z RUNS HAD LOWS NEAR OR ABOVE
40 DEGREES. UNDERCUT 00Z MODEL GUIDANCE BY SEVERAL DEGREES IN
DEFERENCE TO PREVIOUS PACKAGE...WHICH IS ALSO SUPPORTED BY LOW
LEVEL TEMPERATURES ON LOCAL TIME HEIGHT DIAGRAMS. LIMITING FACTOR
WOULD BE WIND SPEED...WHICH COULD KEEP THE AIRMASS MIXED ENOUGH TO
SUPPORT HIGHER TEMPS. ON SUNDAY WILL TREND TOWARD THE WARMER
SOLUTIONS. SUNDAY NIGHT...AS CLOUD COVER INCREASES...MINIMUM
TEMPERATURES COULD ACTUALLY OCCUR DURING THE EVENING AS CLOUDS
MOVE IN. MONDAY SOLUTIONS ARE CLOSE AND ACCEPTED. FOR NOW...WILL
ACCEPT MONDAY NIGHT AND TUESDAY TEMPERATURE FORECAST...BUT IF LOW
TRACK IS FURTHER NORTH AND WEST...HIGH TEMPERATURES WOULD NEED
RAISED TO THE SOUTH OF THE ACTUAL TRACK. 35
&&
.LONG TERM...
ONCE THE LOW EXITS THE AREA ON WEDNESDAY...NO PRECIPITATION
ANTICIPATED FOR THE REMAINDER OF THE PERIOD. FREEZING TEMPERATURES
LIKELY THANKSGIVING MORNING ACROSS MUCH OF THE AREA...AND BLACK
FRIDAY WILL GET OFF TO A CHILLY START AS WELL. TEMPERATURES WILL
GRADUALLY RETURN TO NEAR NORMAL BY SATURDAY. MODEL SOLUTIONS
BEGIN TO DIVERGE NEXT WEEKEND WITH ANY EFFECTS BEYOND THE FORECAST
PACKAGE. 35
&&
.AVIATION...
LOW END MVFR TO LIFR CONDITIONS WILL BE THE RULE THROUGH THE EARLY
MORNING HOURS DUE TO CEILINGS...AND IN SOME CASES VSBYS AS WELL
WHERE CIGS ARE 300 FEET OR LOWER. LIGHT RAIN MAY ALSO RESTRICT THE
VSBYS AT TIMES THROUGHOUT THE DAY. CONDITIONS WILL IMPROVE TO
PRIMARILY MVFR DURING THE DAY SATURDAY...ESPECIALLY IN THE
AFTERNOON. BREEZY NORTHERLY WINDS WILL INCREASE TODAY...PARTICULARLY
DOWNWIND OF LAKE PONTCHARTRAIN AS KMSY AND KNEW. 22/TD
&&
.MARINE...
A STRONG COLD FRONT WILL MOVE THROUGH TODAY BRINGING STRONG
NORTHERLY WINDS TO THE COASTAL WATERS THIS AFTERNOON THROUGH MONDAY.
WINDS WILL RISE FROM 10 TO 15 KNOTS EARLY IN THE DAY TO 20 TO 25
KNOTS THIS AFTERNOON. STRONG COLD AIR ADVECTION AND INSTABILITY FROM
COLD AIR MOVING OVER RELATIVELY WARM WATER WILL CAUSE WINDS TO RISE
TO 25 TO 30 KNOTS TONIGHT INTO SUNDAY MORNING BEFORE TURING MORE
NORTHEAST TO EAST AND EASING TO 20 TO 25 KNOTS SUNDAY AFTERNOON AND
SUNDAY NIGHT. THERE WILL BE AT LEAST OCCASIONAL GUSTS OVER 34 KNOTS
TONIGHT INTO SUNDAY MORNING. THESE ARE MARGINAL CONDITIONS FOR A
GALE WARNING...AND MAY STILL CONSIDERING UPGRADING THE SMALL CRAFT
ADVISORY TO GALE WARNING FOR PORTIONS OF THE MARINE AREA LATER THIS
MORNING.
ANOTHER STRONG COLD FRONT WITH A SURFACE LOW WILL MOVE INTO THE
COASTAL WATERS DURING THE MONDAY NIGHT TO TUESDAY MORNING TIME
FRAME. THIS WILL LIKELY BRING STRONG WINDS WITH SOME GUSTS TO GALE
FORCE POSSIBLE ONCE AGAIN BOTH ON THE EAST SIDE OF THE LOW MONDAY
NIGHT AND BEHIND THE COLD FRONT LATE TUESDAY NIGHT. THUNDERSTORM
ACTIVITY ASSOCIATED WITH THE SURFACE LOW MAY BE STRONG TO SEVERE AT
TIMES OVER THE COASTAL WATERS...AND THERE IS LIKELY TO BE FAIRLY
SUBSTANTIAL FLUCTUATIONS IN TIDE LEVELS ALONG THE COAST DUE TO THE
STRONG WINDS. 22/TD
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 35 50 35 / 60 10 10 20
BTR 58 37 54 36 / 60 20 10 20
ASD 63 37 57 34 / 60 20 10 10
MSY 63 44 54 45 / 60 20 10 20
GPT 65 41 58 40 / 50 10 10 10
PQL 66 37 59 36 / 50 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Nov 23, 1:05 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 PM CST SAT NOV 23 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 105 PM CST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTH WINDS WILL USHER IN COLD AIR OVER REGION THIS AFTERNOON. IT WILL BECOME BLUSTERY AS WINDS RISE AND TEMPERATURES FALL THROUGHOUT THE DAY AND EVENING. NORTHERLY WINDS WILL RISE TO 15 TO 25 MPH THIS AFTERNOON AND TONIGHT...HOWEVER...STRONGER WIND GUSTS WILL IMPACT SOME AREAS NEAR THE TIDAL LAKES AND COAST...PARTICULARLY THE ELEVATED SECTIONS OF ROADS AND BRIDGES. CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT THIS AFTERNOON AND TONIGHT...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL LAKES...SOUNDS...AND COASTAL WATERS. WIND GUSTS WILL EXCEED GALE FORCE AT TIMES ACROSS THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE ACROSS THE MARINE AREA SUNDAY THROUGH WEDNESDAY...AND WIND GUSTS EXCEEDING GALE FORCE WILL BE POSSIBLE AT TIMES SUNDAY MORNING. AN AREA OF LOW PRESSURE IS ANTICIPATED TO DEVELOP IN THE GULF OF MEXICO ALONG A FRONTAL BOUNDARY AND MOVE TOWARDS THE CENTRAL GULF COAST REGION MONDAY NIGHT AND TUESDAY. THIS WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN AND A CHANCE OF THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST FOR THE COASTAL AREAS. CONDITIONS ARE EXPECTED TO REMAIN HAZARDOUS FOR SMALL CRAFT ACROSS THE TIDAL LAKES...SOUNDS...AND COASTAL WATERS MOST OF THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...AND VERY STRONG WIND GUSTS MAY OCCUR WITH ANY STRONGER THUNDERSTORMS OVER THE COASTAL WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. ANOTHER COLD AIRMASS WILL SETTLE OVER THE REGION WEDNESDAY NIGHT AND THANKSGIVING MORNING...AND FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTH MISSISSIPPI AND AREAS OF SOUTHEAST LOUISIANA ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Louisiana, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.